Living with side effects of sulfasalazine

My husband started on sulfasalazine a week ago on two a day. He's tried a couple of other tablets but had to stop those due to side effects such as blisters etc. He was fine for a few days but now has stomach pains and diarrhoea and is really feeling the cold. He has decided to stay on the same dose rather than increase it to see if it stabilises. My question is really had anyone found it more beneficial to take the tablets a period of time after food rather than with food so the stomach is full (or any other recommendations) and did anyone notice that if they stuck with it the side effects lessened after a period of time? Thanks

Comments

  • Al
    Al Member Posts: 169

    Hi and welcome @Bladette

    I have located a link for sulfasalazine (no doubt you know about it anyway)

    members here will share there experience of this drug and I'm sure you will find the answers you seek.

    Al

  • Shaphron
    Shaphron Member Posts: 74

    Hiya!

    I did a search for you, and while some places say it doesn't make much difference when you take sulfasalazine, other places say if you're experiencing stomach issues it may help to take the tablets after you have eaten so it's on a full stomach. The other suggestion I found was to space out your dosage (if possible, it may not be if your partner has just started taking them).

    The other advice is if it's causing actual distress (and it sounds to me like it may be) that you should probably call your GP, especially if your partner was OK for a while but now it's getting worse. You don't want to get worse than it is now, so it's probably worth talking to your GP and going over the side effects with them, to make sure that everything is OK 🙂 Always better to be safe than sorry!

Who's Online

12
Anna
Anna
bosh
bosh
Mark1007
Mark1007
+9 Guests